Alert archive / New Mexico / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 155, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 7, 2017, 2:44 PM MDT for Sandoval County, New Mexico. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2017, 2:44 PM MDT (20:44 UTC)
- Expired
- Jun 7, 2017, 3:04 PM MDT
- In force
- 20 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Sandoval County, NM
The radar
The Albuquerque radar (KABX), 35 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.7 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1948 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
406
WUUS55 KABQ 072044
SVRABQ
NMC043-072130-
/O.NEW.KABQ.SV.W.0155.170607T2044Z-170607T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albuquerque NM
244 PM MDT WED JUN 7 2017
The National Weather Service in Albuquerque has issued a
* Severe Thunderstorm Warning for...
Southwestern Sandoval County in north central New Mexico...
* Until 330 PM MDT.
* At 242 PM MDT, a severe thunderstorm was located 12 miles northeast
of Marquez, or 31 miles north of Laguna Pueblo, moving southeast at
20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
southwestern Sandoval County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a building.
Heavy rains from severe thunderstorms can produce sudden and
dangerous flows in arroyos, ditches and over low water
crossings. Do not attempt to drive through areas where water covers
the roadway.
&&
LAT...LON 3544 10680 3522 10695 3522 10699 3541 10731
3549 10731 3559 10724
TIME...MOT...LOC 2042Z 298DEG 18KT 3547 10721
HAIL...1.00IN
WIND...60MPH
$$
542 follow-up statements
928
WWUS55 KABQ 072059
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
259 PM MDT WED JUN 7 2017
NMC043-072130-
/O.CON.KABQ.SV.W.0155.000000T0000Z-170607T2130Z/
Sandoval-
259 PM MDT WED JUN 7 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT
FOR SOUTH CENTRAL SANDOVAL COUNTY...
At 258 PM MDT, a severe thunderstorm was located 8 miles northeast of
Marquez, or 25 miles northeast of Laguna Pueblo, moving southeast at
25 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of south
central Sandoval County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Heavy rains from severe thunderstorms can produce sudden and
dangerous flow in arroyos, ditches and over low water crossings. Do
not attempt to drive through areas where water covers the roadway.
&&
LAT...LON 3544 10680 3522 10695 3522 10699 3538 10726
3548 10724 3554 10709
TIME...MOT...LOC 2058Z 301DEG 21KT 3536 10717
HAIL...0.75IN
WIND...60MPH
$$
Guyer819
WWUS55 KABQ 072104
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
304 PM MDT WED JUN 7 2017
NMC043-072114-
/O.CAN.KABQ.SV.W.0155.000000T0000Z-170607T2130Z/
Sandoval-
304 PM MDT WED JUN 7 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL SANDOVAL COUNTY
IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 3544 10680 3522 10695 3522 10699 3538 10726
3548 10724 3554 10709
TIME...MOT...LOC 2104Z 298DEG 18KT 3534 10714
$$
GuyerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 11:50 AM MDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jun 7, 11:50 AM MDT, 2 hours 54 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1150 AM MDT Wed Jun 7 2017 .AVIATION... 18Z TAF CYCLE Showers and thunderstorms will favor the southwest mountains and areas along and east of the central mountain chain again today with a few isolated storms also filling between. Some storms will be strong to severe again along and east of the central mountain chain with activity drifting east or southeast at about 10 to 15 mph through the afternoon and evening. Large hail, gusty downburst winds, and heavy downpours will temporarily bring ceilings/visibility down to MVFR/IFR categories. Any storms that develop along or west of the Rio Grande would generally tend to produce more gusty winds rather than heavy rain/hail. Storms are expected to slowly diminish through the late evening and early morning hours Thursday. 52 && .PREV DISCUSSION...240 AM MDT Wed Jun 7 2017... .SYNOPSIS... Another active weather day is expected from the central mountain chain eastward today. A few of the thunderstorms across the eastern plains may become severe during the late afternoon and into the evening. Drier air will begin filtering into the state from the west on Thursday, limiting thunderstorms to the southwest mountains and eastern plains. Drier air will overtake all but the far northeast plains on Friday. Temperatures will warm several degrees most areas Friday as a ridge of high pressure moves over central New Mexico. The very warm to locally hot conditions will continue into the weekend. Winds will also be on the increase over the weekend as an unseasonably strong upper low moves east through the northern Rockies. && .DISCUSSION... Quite the low level push from the east once again early this morning. East winds at KABQ gusting as high 45 mph. A similar weather scenario to Tuesday is expected today with northwest flow aloft interacting with a moist low level sely flow. Isolated severe thunderstorms a good bet once again this afternoon and evening east of the central mountain chain as another 45-50kt nwly jet moves through ern NM. Rain cooled air across the east will result in more east canyon winds for the RGV this evening and overnight. NAM12 a bit more optimistic than past runs with regard to isold showers or storms getting going across the ABQ metro this evening associated with the moist ely surge moving wwd into the valley. Models agree that the upper level ridge axis over western NM shifts east over central nm Thursday. This shift results in a more wly component to winds aloft and a lee side sfc trough developing across northeast NM. The increasing low level west winds associated with the lee trough start to scour out the low level moisture Thursday afternoon, relegating thunderstorms to the eastern plains and possibly the southwest mountains. Dry air from the west overtakes the entire state Friday. Latest temperature guidance a few degrees warmer for Friday through the weekend with mid to upper 90s forecast for the mid RGV with upper 90s and low 100s for the lower RGV and lower Pecos Valley. Very and breezy to locally windy conditions expected for all areas over the weekend. GFS and ECMWF are in better agreement for early next week. Both models bring a portion of the unseasonably deep upper low over the PACNW and northern Rockies sewd through the Great Basin and central Rockies. Both models bring the associated dry cold front through NM late-day Monday into Monday night. Temperatures cool initially due to decreasing heights associated with the approaching trough Monday and moreso behind the cold front Tuesday. ECMWF starting to hint that the climatological upper high associated with the North American Monsoon begins to take shape over Mexico late next week. GFS, however, keeps the dry westerlies over the southwest states. 33 && .FIRE WEATHER... Today will be a repeat of yesterday, with the upper level ridge axis firmly anchored along the AZ/NM border. Wetting showers and storms are forecast east of the Continental Divide, with potential for a few dry lightning strikes along and immediately west of the divide where a dry lower boundary layer will be present as the westerlies begin to intrude by late day. The best chances for wetting precipitation will be along the east slopes of the Central Mountain Chain and adjacent highlands during the afternoon hours, then shifting out over the plains during the evening hours. The ridge axis will shift east overnight through Thursday, allowing dry westerlies to intrude further east as well. Look for a downtrend in wetting storms Thursday, with the best chances across the Eastern Plains. The westerlies will increase Friday through Sunday as a potent upper low/trough hits the Pacific NW and progresses east into the Great Basin. A warming/drying trend is forecast across our area, with a deepening lee side trough contributing to widespread windy conditions by Sunday. Daytime temperatures will generally be above normal Fri/Sat, with a slight dip Sunday as pressure heights fall with the approaching trough. The setup going into the weekend will bring high Haines, impressive mixing heights and elevated to critical fire weather conditions, especially by Sunday when single digit minimum humidity will be common across most of central and western New Mexico. Sufficient drying may bring about a change in fuels conditions across western New Mexico by Sunday to support large fire growth and a red flag warning may be required. The upper level trough will push a Pacific cold front through late Monday or early Tuesday, shifting the focus for critical fire weather conditions to the Eastern Plains where fuels will likely be unsupportive of large fire growth. && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jun 7, 3:55 AM MDT, 10 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 355 AM MDT Wed Jun 7 2017 NMZ501>540-081000- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 355 AM MDT Wed Jun 7 2017 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight There is a marginal risk of severe thunderstorms this afternoon into this evening for much of the east central and southeast plains of New Mexico where isolated thunderstorms may be capable of producing large hail, damaging winds, and perhaps a brief tornado. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A few strong thunderstorms are possible across the eastern plains Thursday afternoon and evening. Otherwise, dry air from the west will end thunderstorms chances on Friday. Very dry air along with very warm to hot temperatures and breezy to locally windy conditions are expected over the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required today and for eastern New Mexico due to the threat for severe thunderstorms. 33
In the hours before
Special weather statement, Jun 7, 1:53 PM MDT, 51 minutes before
Special Weather Statement National Weather Service Albuquerque NM 153 PM MDT WED JUN 7 2017 NMZ515-529-072030- Northeast Highlands-East Slopes Sangre de Cristo Mountains- 153 PM MDT WED JUN 7 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SAN MIGUEL COUNTY UNTIL 230 PM MDT... At 153 PM MDT, Doppler radar was tracking a strong thunderstorm near Romeroville, or near Las Vegas, moving southeast at 20 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Las Vegas, Romeroville, Montezuma, Tecolote, Chapelle, San Agustin, Ojitos Frios, San Geronimo, Los Montoyas and San Pablo. This includes Interstate 25 between Mile Markers 331 and 347. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3554 10546 3568 10532 3549 10498 3529 10520 TIME...MOT...LOC 1953Z 311DEG 19KT 3556 10532 54
Special weather statement, Jun 7, 2:05 PM MDT, 39 minutes before
Special Weather Statement National Weather Service Albuquerque NM 205 PM MDT WED JUN 7 2017 NMZ515-528-072045- Far Northeast Highlands-East Slopes Sangre de Cristo Mountains- 205 PM MDT WED JUN 7 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MORA AND SOUTH CENTRAL COLFAX COUNTIES UNTIL 245 PM MDT... At 205 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles north of Ocate, or 22 miles west of Springer, moving southeast at 40 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Heavy rain will also be possible with this storm. Locations impacted include... Wagon Mound and Rayado. This includes Interstate 25 between Mile Markers 382 and 402. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor your preferred media outlets and NOAA Weather Radio for additional information and possible warnings from the National Weather Service. && LAT...LON 3629 10514 3643 10498 3612 10453 3593 10477 TIME...MOT...LOC 2005Z 315DEG 36KT 3631 10499 54
Special weather statement, Jun 7, 2:31 PM MDT, 13 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
231 PM MDT WED JUN 7 2017
NMZ508-520-072115-
Southwest Mountains-Lower Rio Grande Valley-
231 PM MDT WED JUN 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SOCORRO COUNTY UNTIL
315 PM MDT...
At 231 PM MDT, Doppler radar was tracking a strong thunderstorm 15
miles northeast of Monticello, moving east at 15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of southwestern
Socorro County.
This includes Interstate 25 between Mile Markers 103 and 119.
Heavy rains will cause water to pond on roads and in low spots. Fast
running water will quickly fill arroyos and ditches.
&&
LAT...LON 3348 10731 3353 10745 3371 10739 3368 10706
3348 10712
TIME...MOT...LOC 2031Z 284DEG 13KT 3361 10734
54Special weather statement, Jun 7, 2:36 PM MDT, 8 minutes before
Special Weather Statement National Weather Service Albuquerque NM 236 PM MDT WED JUN 7 2017 NMZ515-529-072115- Northeast Highlands-East Slopes Sangre de Cristo Mountains- 236 PM MDT WED JUN 7 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SAN MIGUEL COUNTY UNTIL 315 PM MDT... At 236 PM MDT, Doppler radar was tracking a strong thunderstorm near Tecolote, or 10 miles southwest of Las Vegas, moving southeast at 20 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Romeroville, Tecolote, Los Montoyas, Chapelle, San Agustin and Ojitos Frios. This includes Interstate 25 between Mile Markers 326 and 341. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor your preferred media outlets and NOAA Weather Radio for additional information and possible warnings from the National Weather Service. && LAT...LON 3546 10547 3559 10532 3542 10500 3522 10522 TIME...MOT...LOC 2036Z 311DEG 17KT 3548 10533 54
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 6:24 PM MDT | Special Weather Statement | ABQ | 21 min | |
| Jun 6, 6:46 PM MDT | Special Weather Statement | ABQ | Quay | 59 min |
| Jun 6, 7:44 PM MDT | Special Weather Statement | ABQ | Curry | 31 min |
| Jun 6, 8:14 PM MDT | Special Weather Statement | ABQ | Curry | 46 min |
| Jun 6, 8:46 PM MDT | Special Weather Statement | ABQ | Roosevelt | 44 min |
| Jun 7, 1:53 PM MDT | Special Weather Statement | ABQ | San Miguel | 37 min |
| Jun 7, 2:05 PM MDT | Special Weather Statement | ABQ | Mora | 40 min |
| Jun 7, 2:31 PM MDT | Special Weather Statement | ABQ | Socorro | 44 min |
| Jun 7, 2:36 PM MDT | Special Weather Statement | ABQ | San Miguel | 39 min |
| Jun 7, 2:49 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel | 41 min |
| Jun 7, 2:59 PM MDT | Areal Flood Advisory | ABQ | Colfax, Mora | 2 hr |
| Jun 7, 3:08 PM MDT | Special Weather Statement | ABQ | Catron | 37 min |
| Jun 7, 3:15 PM MDT | Special Weather Statement | ABQ | Colfax | 45 min |
| Jun 7, 3:20 PM MDT | Special Weather Statement | ABQ | Mora | 40 min |
| Jun 7, 3:22 PM MDT | Special Weather Statement | ABQ | Socorro | 38 min |
| Jun 7, 3:25 PM MDT | Severe Thunderstorm Warning | ABQ | Mora, San Miguel | 50 min |
| Jun 7, 3:26 PM MDT | Special Weather Statement | ABQ | Bernalillo | 34 min |
| Jun 7, 3:29 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel, Torrance | 46 min |
| Jun 7, 3:53 PM MDT | Special Weather Statement | ABQ | Colfax | 37 min |
| Jun 7, 4:15 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel, Torrance | 45 min |
| Jun 7, 4:17 PM MDT | Special Weather Statement | ABQ | Bernalillo | 28 min |
| Jun 7, 4:33 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 42 min |
| Jun 7, 4:40 PM MDT | Special Weather Statement | ABQ | Valencia | 35 min |
| Jun 7, 4:57 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, Torrance | 48 min |
| Jun 7, 5:02 PM MDT | Special Weather Statement | ABQ | Valencia | 28 min |
| Jun 7, 5:28 PM MDT | Special Weather Statement | ABQ | Valencia | 32 min |
| Jun 7, 5:36 PM MDT | Severe Thunderstorm Warning | ABQ | Socorro, Valencia | 26 min |
| Jun 7, 5:41 PM MDT | Special Weather Statement | ABQ | Lincoln | 19 min |
| Jun 7, 5:49 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, Torrance | 21 min |
| Jun 7, 5:58 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 47 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.